MAUDE Adverse Event Report: ASCENSION ORTHOPEDICS TIBIAL IMPACTOR; ANKLE REPLACEMENT

ASCENSION ORTHOPEDICS TIBIAL IMPACTOR; ANKLE REPLACEMENT
Model Number MJU361T
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/03/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation has ben initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
A physician reported that while impacting mju361t tibial impactor, the tip broke inside the implant's tibial keel.The surgeon tried to recover the broken piece inside the tibial keel, however, the part was not recovered.An x-ray was taken, but the part could not be accessed in the tibial keel.The physician did not encounter any difficulty during surgery due to the patient¿s physiology.There was no report of patient injury and no surgical delay.
 
Additional Manufacturer Narrative
The tibial impactor was received for evaluation: dhr review: a review of the manufacturing records identified no issues or problems which could have caused or contributed to the failure mode alleged by this complaint.Failure analysis: visual examination of the returned part found that the tip of the impactor was broken off and missing.The broken tip was not included in the shipment.The failure was confirmed.The most likely root cause for the instrument damage is off-axis loading during impaction.
 
Event or Problem Description
N/a.

Brand Name
TIBIAL IMPACTOR
Common Device Name
ANKLE REPLACEMENT
Manufacturer (Section D)
ASCENSION ORTHOPEDICS
8700 cameron road #100
8700 cameron road #100
austin TX
Manufacturer (Section G)
ASCENSION ORTHOPEDICS
8700 cameron road #100
austin TX
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key13343319
Report Number1651501-2022-00001
Device Sequence Number4074002
Product Code HWA
UDI-Device Identifier10381780366867
UDI-Public10381780366867
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMJU361T
Device Catalogue NumberMJU361T
Device Lot Number16A225
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/03/2022
Supplement Date Received by Manufacturer03/16/2022
Initial Report FDA Received Date01/25/2022
Supplement Report FDA Received Date03/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/18/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown